MAUDE Adverse Event Report: ZIMMER GMBH AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 5, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 5, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): d6a: patient underwent an initial hip arthroplasty in (b)(6) of 2022.D10: item # p0461p50, avantage 3p cup plasma ha s50 50, lot # 0001524547; item # p0461070, avan acet shell peg, lot # 0001551348; item # p0461070, avan acet shell peg, lot # 0001552947; item # p0606038, avan tap cort scr ss 4.5x38mm, lot # 0001327704; item # 802202803, femoral head 12/14 taper 28 mm diameter +3.5 mm neck length, lot # 2998968; item # p0561050, avan uhmwpe insert 50/28, lot # 0001538077.G2: report source australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a hip revision surgery approximately 2 years post implantation due to the stem impinging on the cup.The stem remained implant.Head, liner and shell replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, d6b, g3, g6, h2, h3, h6, h11.No product was returned for evaluation.Two pictures are available and showing the explanted devices.The stem remains implanted.Due to the poor quality of the pictures, a further assessment cannot be perfrormed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Radiographs were provided and reviewed by a radiologist.The review identified ap pelvis and single view of the left hip demonstrates a left total hip arthroplasty in place with possible asymmetric position of the femoral head within the acetabular cup which could indicate underlying polyethylene wear.Plate and screw fixation device of the acetabulum also present.No radiolucency.No acute fracture.No evidence for impingement.Based on the available information, the reported event cannot be confirmed- a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
AVENIR® MüLLER, STEM, STANDARD, UNCEMENTED, HA, 5, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20674495
Report Number0009613350-2024-00536
Device Sequence Number8941097
Product Code LZO
UDI-Device Identifier00889024590991
UDI-Public(01)00889024590991(17)261016(10)3080673
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0106010005
Device Lot Number3080673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale